Alert archive / Wisconsin / Frost Advisories in 2024

Frost Advisory 5, NWS Twin Cities, MN

October 6, 20247 counties in Wisconsin

NWS Twin Cities, MN issued this frost advisory at Oct 6, 2024, 2:09 PM CDT for 7 counties in Wisconsin. It took effect at Oct 7, 2024, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2024, 2:09 PM CDT (19:09 UTC)
In effect from
Oct 7, 2024, 1:00 AM CDT
Expired
Oct 7, 2024, 9:00 AM CDT
In force
8 hr
Issued by
NWS Twin Cities, MN

Counties Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 146 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2024-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2024-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

251 
WWUS73 KMPX 061909
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
209 PM CDT Sun Oct 6 2024

WIZ014>016-023-025-027-028-070800-
/O.NEW.KMPX.FR.Y.0005.241007T0600Z-241007T1400Z/
Polk-Barron-Rusk-St. Croix-Dunn-Chippewa-Eau Claire-
Including the cities of Chippewa Falls, Rice Lake, Ladysmith,
Osceola, Menomonie, Hudson, and Eau Claire
209 PM CDT Sun Oct 6 2024

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Barron, Polk, Rusk, Chippewa, Dunn, Eau Claire, and St. 
  Croix Counties.

* WHEN...From 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

BPH
1 follow-up statement
263 
WWUS73 KMPX 071344
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
844 AM CDT Mon Oct 7 2024

WIZ014>016-023-025-027-028-071445-
/O.EXP.KMPX.FR.Y.0005.000000T0000Z-241007T1400Z/
Polk-Barron-Rusk-St. Croix-Dunn-Chippewa-Eau Claire-
Including the cities of Rice Lake, Hudson, Osceola, Eau Claire,
Chippewa Falls, Menomonie, and Ladysmith
844 AM CDT Mon Oct 7 2024

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

As temperatures are warming the frost advisory will be allowed to 
expire.

$$

NDC

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at Oct 6, 12:15 PM CDT, 1 hour 54 minutes earlier. Its key messages:

  • Elevated fire weather conditions today in Minnesota.
  • Highs warming back into the 80s by the end the work week.
  • No changes to the warm and dry weather pattern over the next 2 weeks.
Area forecast discussion, Oct 6, 12:15 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1215 PM CDT Sun Oct 6 2024

.KEY MESSAGES...

- Elevated fire weather conditions today in Minnesota.

- Highs warming back into the 80s by the end the work week.

- No changes to the warm and dry weather pattern over the next
  2 weeks.

&&

.DISCUSSION...
Issued at 250 AM CDT Sun Oct 6 2024

For most of the area this morning skies are clear, but a secondary
cold front moving into central MN is bringing with it some northwest
wind gusts of 30 to 40 mph and a batch of cyclonic flow stratus.
This stratus will sag south through the morning, getting a little
south of the I-94 corridor. However, it will not be a cloudy day,
with the clouds expected to be cleared out by the time the Vikings
wrap up their game in London and the last of the athletes are
finishing up the Twin Cities Marathon. It will be a cooler day than
what we saw Saturday, with highs ranging from the upper 50s to mid
60s, but we will have some breezy northwest winds through the day.
These cooler temperatures will help keep afternoon RHs from really
tanking, but we'll still have elevated fire weather concerns. We
have issued an SPS for most of our MN counties, where we'll have
wind gusts in the 20s and RH values falling to between 25 and 35
percent.

For the next week, upper ridging will be dominating the center of
North America, so very little in the way of exciting weather is
expected. We'll start off on a chilly note, with all but the core of
the Twin Cities metro falling into the 30s Monday morning, but it
does not look to be the first widespread killing freeze of the
season, which we see on average between the last week of September
and second week of October. Winds will have a significant easterly
component through Wednesday, which will keep highs in the 60s and
70s, but Thursday, those winds become southerly, which will bring
the return of widespread highs in the 80s. There's quite a bit of
uncertainty with highs on Friday as we'll be seeing a shallow cold
front sagging south across MN during the day. Ahead of that front,
we'll likely see highs up into the mid 80s, putting record highs in
jeopardy, but if you find yourself on the other side of the front,
highs will be 10 to 15 degrees cooler. Because of that front,
there's quite a bit a spread for Friday highs. Like all the fronts
we've seen recently, there's little upper forcing and plenty of dry
air with it, so it looks to be another dry front. Though there is
some small hope for rain Saturday in western WI behind the front as
a baroclinic zone tightens up aloft, it's a small chance at best.

Going into next week, upper ridging returns to the central CONUS,
which means more dry and unseasonably warm weather, with those 80s
at the end of the upcoming work week likely not our last shot at
seeing 80 this year. Looking at the EPS/GEPS/GEFS, our rain chances
for the next 2 weeks look minimal and we're likely looking at the
final week of October before we even start getting some whispers of
rain chances returning.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1215 PM CDT Sun Oct 6 2024

Early this afternoon the morning stratus has cleared out of
Minnesota with just some few to scattered VFR that will quickly
clear out later this afternoon. Winds will remain gusty from
the northwest through sunset before falling to around 10 knots.
Overnight winds become light. Winds pick back from the west at
around 10 knots on Monday.

KMSP...No additional concerns.

/OUTLOOK FOR KMSP/
TUE...VFR. Wind E 5-10 kts.
WED...VFR. Wind SE 5-10 kts.
THU...VFR. Wind S 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...MPG
AVIATION...NDC
Hazardous weather outlook, Oct 6, 3:21 AM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
321 AM CDT Sun Oct 6 2024

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
070830-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
321 AM CDT Sun Oct 6 2024

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

Northwest winds will gust up to 40 mph this morning, with
sporadic gusts up to 50 mph possible across central Minnesota.

Elevated fire weather conditions are expected this afternoon as
northwest winds gust to 30 mph with relative humidity values
falling to between 25 and 35 percent.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

Nearby

Frost Advisories in Wisconsin, 2024Every frost advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.